MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202626
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Rupture (2208); Unspecified Tissue Injury (4559)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use in an unspecified procedure, the twinfix ultra broke during deployment.All the broken pieces were removed from the bone.The procedure was completed with non-significant delay and was finished with a smith and nephew back up device in a new bone hole.No patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: part of the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned device found that it is not in its original packaging.The anchor and sutures were not returned.The distal tip of the shaft is broken.There is debris on the device.Based on the condition of the product material found during visual inspection, additional material testing is not required.Per case details, the broken pieces were removed from the patient.The procedure was completed using a back-up device.It was also reported that an additional bone hole was required to complete the procedure and the impact to the patient is expected to be minimal.No further clinical/medical assessment is warranted at this time.The complaint was confirmed, and to root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a procedure, the twinfix ultra anchor broke during deployment.All the broken pieces were removed from the patient's bone.The procedure was completed with non-significant delay and was finished with a smith and nephew back up device in a new bone hole.No further complications were reported.

Brand Name
TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13315074
Report Number1219602-2022-00108
Device Sequence Number19219365
Product Code MBI
UDI-Device Identifier03596010647580
UDI-Public03596010647580
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number72202626
Device Catalogue Number72202626
Device Lot Number50921915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale